any doctor? HELP?

my brother has been coughing since the past 4 mths. he has seen lots of doctors but no use. now he is doing treatment at a chest specialist.

he has been prescribed salbutamol,bclotis and gee's linctus syrup. yesterday night he was trembling,his heartbeat was racing and having pain in his stomach.

could it be his med? if yes which one?

i know a visit to the doc is necessary but want to have another doc opinion.

Update:

Nebula D: its not foolish to ask for opinion. right now my brother might be with his doctor for a checkup. thanks anyway.

has anyone ever had these problems while taking these meds?

Update 2:

Nebula D: its not foolish to ask for opinion. right now my brother might be with his doctor for a checkup. thanks anyway.

has anyone ever had these problems while taking these meds?

10 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    There are alot of factors from what you are saying and I just wanted to suggest: I moved into a new place and had a constant heavy cough for the whole time that I was there. Six months. I went to the doctor several times, many medications, chest x-rays and they never found anything wrong. It went away when I moved to another place. It was the chemicals in the carpet that I was reacting to. You might check for environmental allergies.

  • 1 decade ago

    I'm a dentist, not a physician.

    I'm going out on a limb here, but I would say it's the salbutamol, which is a B-2 adrenergic agonist that does indeed have some effect on the sympathetic tone of the heart (i.e. it behaves somewhat like epinephrine and thus makes the heart beat faster).

    As for the pain in his stomach, it is also conceivable that the sympathetic effects of the B-2 agonist are causing the nausea, but I'm really not sure. I'm making a very marginally educated guess here, and am not making any suggestions for you to follow (you'd be a complete fool to follow medical advice from a Yahoo board to begin with!)

    He needs to contact his physician regarding these problems.

  • 1 decade ago

    LUNG CANCER -symptoms.

    1. Pain in one side of the chest, usually nagging, and not severe.

    2. Chronic cough which continues despite medications to clear it up and unassociated with a respiratory infection.

    3. Spitting of the blood, or hemorrhage.

    4. Unexplained weight loss.

    5. Unexplained pallor or anemia.

    This is furnished for favour of your information only.

    Many different organisms can cause lung infection, including bacteria, viruses, fungi, allergy, air pollution and asthma. Some bacteria are anti-biotic resistant (such as MRSA and TB) and it is very fatal and difficult to treat. Ask him to stop smoking if he is still continuing. Too much coughing may cause Inguinal hernia. Please obtain a second medical opinion.

    Please see the webpage for more details on Lung disease.

  • 1 decade ago

    Salbutamol is an adrenergic agonist. This means that it triggers the sympathetic nervous system. This controls among other things bloodpressure, heart rate. This is most likely the reason why he s experiencing palpitations. The cough depressant has rather the opposite effect.

    AB M.D.

    Source(s): Any medical reference
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Am not a doc but ithink ur bro needs to get have x-ray of his chest taken by a chest specialist. This will help detect serious chronic infections like TB. Otherwise sometimes what doctors do is to make money by prescribing various drugs while the condition worsens.

    Some drugs are known to have sideeffects on ur stomach so you are advised to take them after you've eaten.

  • 1 decade ago

    Yes, he is probably taking too much salbutamol. those are thesymptoms of overdose. I have accidentally overdosed my self when i had a lung infection. It should only be taken 2 puffs 3 times a day unless you absolutely cannot breathe.

    I'm not a doctor, but I take this drug, as does one of my children

  • 1 decade ago

    many meds can cause the heart to race. It can be a very uncomfortable feeling. Has he tried Tessalon Perles?--a prescription. If he can tolerate salt he could try shaking a dash of salt onto his palm, lick it [no joke], swallow it, wait a few seconds before following it with a drink of water. I learned that from an old nurse. He needs to see a doctor soon. The episode he had with the trembling could be dangerous. Please go soon!!

  • 1 decade ago

    sounds like the salbutamol: it increases the heart rate, and could explain the symptoms

  • 1 decade ago

    How old is your brother? If he is a minor your parents need to get him to a doctor ASAP. If he is grown then he needs to get himself to a doctor.

  • Shan
    Lv 5
    1 decade ago

    see a doc. good luck

Still have questions? Get your answers by asking now.